Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Superposition in homogeneous and vector valued Sobolev spaces


Author: Gérard Bourdaud
Journal: Trans. Amer. Math. Soc. 362 (2010), 6105-6130
MSC (2000): Primary 46E35, 47H30
DOI: https://doi.org/10.1090/S0002-9947-2010-05150-5
Published electronically: June 16, 2010
MathSciNet review: 2661510
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a sufficient condition on a function $ f:\mathbb{R}^{k}\rightarrow \mathbb{R}$ so that it takes by superposition the homogeneous vector valued space $ \dot{W}^{m}_{p}\cap \dot{W}^{1}_{mp}(\mathbb{R}^n, \mathbb{R}^k)$ into the corresponding real valued space, for integers $ m,n,k$ such that $ m\geq 2$, $ k,n\geq 1$, and $ p\in [1,+\infty[$. In case $ k=1$, this condition also turns out to be necessary. For $ k>1$, it is not proved to be necessary, but it is weaker than the conditions used till now, such as the continuity and boundedness of all derivatives up to order $ m$.


References [Enhancements On Off] (What's this?)

  • 1. D. Adams. On the existence of capacitary strong type estimates in $ \mathbb{R}^n$. Ark. Mat. 14 (1976), 125-140. MR 0417774 (54:5822)
  • 2. D. Adams, M. Frazier. Composition Operators on Potential Spaces. Proc. Amer. Math. Soc. 114 (1992), 155-165. MR 1076570 (92e:46061)
  • 3. S.E. Allaoui. Remarques sur le calcul symbolique dans certains espaces de Besov à valeurs vectorielles. Ann. Math. Blaise Pascal 16 (2009), 399-429. MR 2568872
  • 4. A. Benedek, R. Panzone. The spaces $ L^p$, with mixed norm. Duke Math. J. 28 (1961), 301-324. MR 0126155 (23:A3451)
  • 5. C. Bennett, R. Sharpley. Interpolation of operators. Academic Press, Boston, 1988. MR 928802 (89e:46001)
  • 6. G. Bourdaud.Réalisations des espaces de Besov homogènes. Ark. för Mat. 26 (1988), 41-54. MR 948279 (90d:46046)
  • 7. G. Bourdaud. Le calcul fonctionnel dans les espaces de Sobolev. Invent. Math. 104 (1991), 435-446. MR 1098617 (93b:46053)
  • 8. G. Bourdaud. Fonctions qui opèrent sur les espaces de Besov et de Triebel. Ann. Inst. Henri  Poincaré Anal. Non Linéaire 10 (1993), 413-422. MR 1246460 (94m:46055)
  • 9. G. Bourdaud. Superposition Operators in Zygmund and $ BMO$ spaces, in: Proceedings on ``Function Spaces, Differential Operators and Nonlinear Analysis'', D. Haroske, T. Runst, H.-J. Schmeisser (Eds.), Birkhäuser, Basel, 2003, 59-74. MR 1984163 (2004i:47123)
  • 10. G. Bourdaud, M. Moussai, W. Sickel. An optimal symbolic calculus on Besov algebras. Ann. Inst. Henri Poincaré Anal. Non Linéaire 23 (2006), 949-956. MR 2271703 (2008c:47122)
  • 11. G. Bourdaud, M. Moussai, W. Sickel, Towards sharp Superposition Theorems in Besov and Lizorkin-Triebel spaces. Nonlinear Analysis : TMA 68 (2008), 2889-2912. MR 2404807 (2009f:46046)
  • 12. H. Brezis, P. Mironescu. Gagliardo-Nirenberg, composition and products in fractional Sobolev spaces. J. Evol. Equ. 1 (2001), 387-404. MR 1877265 (2002k:46073)
  • 13. B.E.J. Dahlberg. A note on Sobolev spaces. Proc. Symp. Pure Math. 35,1 (1979), 183-185. MR 545257 (81h:46030)
  • 14. S. Igari. Sur les fonctions qui opèrent sur l'espace $ \widehat{A}^2$. Ann. Inst. Fourier 15 (1965), 525-536. MR 0188716 (32:6152)
  • 15. Y. Katznelson. An Introduction to Harmonic Analysis, Dover, New York, 1976. MR 0422992 (54:10976)
  • 16. M. Marcus, V.J. Mizel. Complete characterization of functions which act via superposition on Sobolev spaces. Trans. Amer. Math. Soc. 251 (1979), 187-218. MR 531975 (80j:46055)
  • 17. V. Maz'ya. Sobolev Spaces. Springer, Berlin, 1985. MR 817985 (87g:46056)
  • 18. V. Maz'ya, T. Shaposhnikova. An elementary proof of the Brezis and Mironescu theorem on the composition operator in fractional Sobolev spaces. J. Evol. Equ. 2 (2002), 113-125. MR 1890884 (2003a:47121)
  • 19. L. Nirenberg. On elliptic partial differential equations. Ann. Sc. Norm. Sup. Pisa, S.3, 13 (1959) 115-162. MR 0109940 (22:823)
  • 20. T. Runst, W. Sickel. Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations. De Gruyter, Berlin, 1996. MR 1419319 (98a:47071)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46E35, 47H30

Retrieve articles in all journals with MSC (2000): 46E35, 47H30


Additional Information

Gérard Bourdaud
Affiliation: Institut de Mathématiques de Jussieu, Équipe d’Analyse Fonctionnelle, Université Paris Diderot, 175 rue du Chevaleret, 75013 Paris, France
Email: bourdaud@math.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9947-2010-05150-5
Keywords: Superposition operators, Sobolev spaces
Received by editor(s): August 26, 2008
Received by editor(s) in revised form: June 25, 2009
Published electronically: June 16, 2010
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society